Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 32, NWS Austin/San Antonio, TX

May 19, 2016Kerr County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 19, 2016, 8:56 AM CDT for Kerr County, Texas. It took effect at May 19, 2016, 10:30 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 8:56 AM CDT (13:56 UTC)
In effect from
May 19, 2016, 10:30 AM CDT
Expired
May 20, 2016, 12:00 PM CDT
In force
26 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 9.49 ft at May 19, 2016, 11:00 AM CDT.

actionminormoderate8101205/1905/2005/21
Action stage
10 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

426 
WGUS44 KEWX 191356
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 AM CDT THU MAY 19 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC265-200756-
/O.NEW.KEWX.FL.W.0032.160519T1530Z-160520T1700Z/
/HNTT2.1.ER.160519T1530Z.160519T2100Z.160520T0500Z.NO/
856 AM CDT THU MAY 19 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for the Guadalupe River at Hunt.
* until Friday afternoon...or until the warning is cancelled.
* At  8:31 AM Thursday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and continue to rise
  to near 11.5 feet by late Friday afternoon. The river is then expected to fall
  below flood stage during the very early hours on Friday.
* Impact...At 12.0 feet...Moderate lowland flooding reaches the Highway 39 
  bridge floor two miles east of Hunt preventing easy travel to western parts of
  the county. Areas of the headwaters are isolated temporarily as low water 
  crossings flood..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Hunt               10   10    8.7   Thu 09 AM   9.3   8.6   8.4   8.3   8.2


&&

LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919


$$

sbs
1 follow-up statement
545 
WGUS84 KEWX 192040
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT THU MAY 19 2016

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River at Hunt Affecting Kerr County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC265-192110-
/O.CAN.KEWX.FL.W.0032.000000T0000Z-160520T1700Z/
/HNTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
340 PM CDT THU MAY 19 2016

The flood warning is cancelled for
  the Guadalupe River at Hunt.
* At  3:15 PM Thursday the stage was 9.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 9.6 feet tonight.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Hunt               10   10    9.1   Thu  3 PM   9.0   8.5   8.3   8.2   8.2


&&

LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 8:12 AM CDT, 44 minutes earlier.

Area forecast discussion, May 19, 8:12 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
812 AM CDT THU MAY 19 2016

.UPDATE...
To issue Sever Thunderstorm Watch across our southern area. A
severe thunderstorm is moving to the east out of Dimmit County and
this storm is part of a line that currently extends into Frio
County. This line of storms will continue to the east this morning
and may produce large hail and damaging wind gusts. There is also
a smaller risk of tornadoes. This risk of severe thunderstorms
will continue into the afternoon.

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT THU MAY 19 2016/

UPDATE...12Z aviation update below.

AVIATION...Widespread SHRAs and TSTMs will move across South-
Central Texas this morning, impacting DRT through 14Z and SAT/AUS
through through 16Z. Locally heavy rain, IFR ceilings and
visibility and wind gusts in excess of 25KT will be possible in
heavier storms. Trailing stratiform rain and embedded SHRAs will
be possible through roughly 18Z-20Z at SAT/AUS. IFR to MVFR
ceilings will persist through the afternoon. NE to E winds 5-10KT
likely to turn north 10-15KT behind the line of storms for a few
hours. IFR to LIFR ceilings develop tonight at SAT/AUS.

PREV DISCUSSION... /ISSUED 355 AM CDT THU MAY 19 2016/

.Locally Heavy Rainfall Possible Today...

SHORT TERM (Today through Friday)...
An upper level shortwave trough pushing across the four corners
region and into the Southern Plains will aid for locally heavy
rainfall development across South Central Texas this morning
through the evening hours. At the surface, a stationary frontal
boundary across the Coastal Plains is forecast to slightly push to
the north just south of Highway 90 and act as the focus for heavy
rainfall through the first forecast period. There is a marginal to
slight risk of severe thunderstorms across most of South Central
Texas Today with stronger storms capable of producing hail up to
one inch in diameter and thunderstorm wind gusts of 50 to 60 mph.
However, the main weather threat today is expected to be flash
flooding as one to three inches of rainfall are anticipated across
a large portion of South Central Texas. With the soil already
saturated from recent rains the past few days, one to three
inches of rainfall will definitely create widespread flash
flooding issues. A Flash Flood Watch is in effect through 10 PM
CDT tonight. Later this afternoon into the evening hours, weather
conditions are forecast to improve from west to east as the upper
level short wave opens and pushes into the Central
Plains/Mississippi Valley and the frontal boundary pushes back to
the Coastal Plains.

LONG TERM (Friday Night through Wednesday)...
A weak upper level ridging forms over the area on Friday into the
upcoming weekend. This will give the area a break with limited
precipitation mainly to the Rio Grande. Sunday evening, a cluster
of storms may affect the southern Edwards Plateau as they push
from the northwest into the area. Isolated to scattered showers
and isolated thunderstorms are in the extended forecast through
the middle of the week as several short wave disturbances in the
southwest flow move through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  62  82  65  86 /  90  40  10  10  10
Austin Bergstrom Intl Airport  73  62  81  64  86 /  90  40  10  10  10
New Braunfels Muni Airport     74  63  82  66  86 /  90  40  10  10  20
Burnet Muni Airport            69  60  79  62  84 /  90  30  10  -   10
Del Rio Intl Airport           78  64  85  69  88 /  70  20  10  10  10
Georgetown Muni Airport        70  60  80  63  85 /  90  40  10  -   -
Hondo Muni Airport             76  63  84  66  87 /  90  30  10  10  20
San Marcos Muni Airport        73  63  82  65  86 /  90  40  10  10  20
La Grange - Fayette Regional   75  66  82  66  86 /  90  50  10  10  -
San Antonio Intl Airport       75  64  83  67  86 /  90  40  10  10  20
Stinson Muni Airport           76  66  84  68  87 /  90  40  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following counties:
Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...Caldwell...
Comal...De Witt...Dimmit...Edwards...Fayette...Frio...Gillespie...
Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...Kinney...
Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...Uvalde...
Val Verde...Williamson...Wilson...Zavala.

&&

Mesoscale/Aviation...Hampshire/Allen
Synoptic/Grids...05/17
Public Service/Data Collection...30
Hazardous weather outlook, May 19, 4:15 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT THU MAY 19 2016

TXZ171>173-183>194-202>209-217>225-228-200915-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
415 AM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STORMS PUSHING ACROSS THE RIO GRANDE AND EDWARDS PLATEAU
AREAS WILL CONTINUE TO PUSH TO THE EAST AND INTERACT WITH A
BOUNDARY PUSHING TO THE NORTH FROM THE COASTAL PLAINS. AN UPPER
LEVEL DISTURBANCE WILL BE PUSHING ACROSS THE SOUTHERN PLAINS INTO
THE CENTRAL PLAINS THROUGHOUT THE DAY AND HELP HEAVY RAINS TO
DEVELOP. THE SOILS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAIN
EPISODES. ONE TO THREE INCHES OF RAINFALL ARE EXPECTED OVER MOST
PLACES TODAY. THE MAIN WEATHER HAZARD IS FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH 10 PM CDT TONIGHT.

AS THE FRONTAL BOUNDARY PUSHES BACK TO THE COASTAL PLAINS THIS
AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE SOUTHERN COUNTIES AND COASTAL PLAINS AREA
WITH MAIN THREATS BEING LARGE HAIL OF ONE INCH IN DIAMETER AND
THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARD WEATHER EXPECTED FOR THE EXTENDED PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, May 19, 7:57 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 AM CDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      KERRVILLE               30.04N  99.14W
05/19/2016                   KERR               TX   LAW ENFORCEMENT

            SEVERAL ROADS ARE CLOSED NEAR KERRVILLE ALONG GOAT AND
            CYPRESS CREEK.

&&

EVENT NUMBER EWX1600414

HAMPSHIRE
Local storm report, May 19, 8:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      BOERNE                  29.80N  98.74W
05/19/2016                   KENDALL            TX   LAW ENFORCEMENT

            SEVERAL ROADS ARE CLOSED THROUGHOUT THE COUNTY

&&

EVENT NUMBER EWX1600415

HAMPSHIRE
Local storm report, May 19, 8:16 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 AM CDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 SW FREDERICKSBURG     30.23N  98.91W
05/19/2016                   GILLESPIE          TX   EMERGENCY MNGR

            ON HWY 16 NEAR THE GILLESPIE COUNTY AIRPORT HEAVY RAINS
            CAUSED THE HWY TO BE CLOSED FOR A SHORT PERIOD

&&

EVENT NUMBER EWX1600416

SBS
Local storm report, May 19, 8:21 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      LUCKENBACH              30.18N  98.76W
05/19/2016                   GILLESPIE          TX   EMERGENCY MNGR

            LOW WATER CROSSING ALONG 1376 IN THE VICINITY OF
            LUCHENBACH HAD WATER FLOWING OVER THE ROADWAYS

&&

EVENT NUMBER EWX1600417

SBS
Local storm report, May 19, 8:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 AM CDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      BANDERA                 29.72N  99.07W
05/19/2016                   BANDERA            TX   EMERGENCY MNGR

            MULTIPLE ROAD CLOSURES ACROSS THE COUNTY DUE TO HEAVY
            RAINS... INCLUDING THE TOWNS OF BANDERA... MEDINA AND
            PIPE CREEK

&&

EVENT NUMBER EWX1600418

SBS
Special weather statement, May 19, 8:41 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 AM CDT THU MAY 19 2016

TXZ207-223-191430-
GUADALUPE TX-GONZALES TX-
841 AM CDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GONZALES AND
SOUTHEASTERN GUADALUPE COUNTIES UNTIL 930 AM CDT...

AT 841 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF SEGUIN...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LULING...PALMETO...BEBE...BELMONT...OAK FOREST...LEESVILLE...MONTHALIA AND
OTTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2939 9757 2934 9785 2935 9786 2938 9784
      2938 9802 2947 9804 2967 9768 2967 9765
      2964 9763 2964 9760 2963 9759 2968 9751
TIME...MOT...LOC 1341Z 241DEG 31KT 2942 9791

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:23 AM CDTRiver Flood WarningEWXKarnes3 days
May 19, 2:39 AM CDTSpecial Weather StatementEWXVal Verde51 min
May 19, 3:06 AM CDTSpecial Weather StatementEWXVal Verde39 min
May 19, 3:44 AM CDTSevere Thunderstorm WarningEWXVal Verde31 min
May 19, 5:08 AM CDTFlash Flood WarningEWXEdwards, Kerr, Real3 hr
May 19, 5:14 AM CDTSevere Thunderstorm WarningEWXDimmit31 min
May 19, 5:48 AM CDTFlash Flood WarningEWXBandera, Kerr5 hr
May 19, 6:33 AM CDTFlash Flood WarningEWXGillespie, Kendall5 hr
May 19, 6:39 AM CDTSpecial Weather StatementEWXDimmit51 min
May 19, 6:47 AM CDTSevere Thunderstorm WarningEWXDimmit43 min
May 19, 7:24 AM CDTSevere Thunderstorm WarningEWXDimmit51 min
May 19, 7:31 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Hays, Travis, Williamson3 hr
May 19, 8:41 AM CDTSpecial Weather StatementEWXGuadalupe49 min
May 19, 9:21 AM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
May 19, 10:13 AM CDTFlash Flood WarningEWXHays3 hr
May 19, 10:54 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Hays, Travis, Williamson3 hr
May 19, 10:59 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee3 hr
May 19, 11:03 AM CDTAreal Flood AdvisoryEWXGonzales, Wilson3 hr
May 19, 11:18 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 19, 11:38 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Guadalupe3 hr
May 19, 11:41 AM CDTSpecial Weather StatementEWXLavaca49 min
May 19, 2:06 PM CDTRiver Flood WarningEWXTravis18 hr
May 19, 2:12 PM CDTAreal Flood AdvisoryEWXComal, Hays, Travis, Williamson3 hr
May 19, 2:47 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe3 hr
May 19, 3:38 PM CDTRiver Flood WarningEWXDeWitt4 days

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.